Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 25, 2021, 2:16 PM MDT for Douglas County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 2:16 PM MDT (20:16 UTC)
- Expired
- Jun 25, 2021, 3:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Denver/Boulder, CO
County Douglas County, CO
The radar
The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267 WWUS85 KBOU 252016 SPSBOU Special Weather Statement National Weather Service Denver CO 216 PM MDT Fri Jun 25 2021 COZ041-252100- Elbert/Central and East Douglas Counties Above 6000 Feet CO- 216 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND WEST CENTRAL ELBERT COUNTIES UNTIL 300 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Elbert, or 22 miles north of Colorado Springs, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elbert. LAT...LON 3921 10478 3928 10442 3913 10435 3913 10476 TIME...MOT...LOC 2016Z 263DEG 13KT 3918 10466 $$ ENTREKIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 25, 10:48 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 10:48 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1048 AM MDT Fri Jun 25 2021 .UPDATE... Issued at 1038 AM MDT Fri Jun 25 2021 Radars are indicate ongoing showers over Logan, Sedgwick and Larimer Counties at this time. There is also some newly developing convection over the Cheyenne ridge in northern Weld county. Satellite pictures are showing convective cloudiness developing over the mountains, foothills and Palmer Ridge. Water vapor pictures are showing a disturbance, within the upper trough, over northwestern Colorado with some convection developing there. This may eventually affect the CWA later in the day. Well over half the CWA is sunny or mostly sunny still this mid/late morning. The temperature at DIA is the same as it was yesterday at this time. Current readings across the plains are a tad warmer than the GFE hourly temperatures indicate. May up afternoon highs a bit. Will leave the "likely" pops in the GFE grids for this afternoon and evening. Perhaps with a bit more sun/energy, storms may be stronger. && .SHORT TERM...(Today and tonight) Issued at 350 AM MDT Fri Jun 25 2021 A broad trough is currently over the Colorado area with a small shortwave passing across northeast Colorado. This shortwave is producing rain showers mainly north and east of DIA. These showers will continue into the morning hours especially across the far northeast corner of the state where there is better moisture in place. Nighttime microphysics satellite data shows a good amount of clearing across the western and southern part of Colorado this morning. This clearing should move over at least the southern half of our CWA which should allow for some heating today. However, highs will be cooler than yesterday's by 5 to 10 degrees as cooler air aloft moves over. Considering the daytime heating and cooler air aloft, moderate instability will develop across the plains this afternoon with mixed layer CAPE above 1,000 j/kg in spots. This instability will allow storms to develop initially over the higher terrain and then onto the plains. Model soundings show there will be weak low level winds across the plains which will limit storm inflow and effective bulk shear. The convective mode will likely be multicellular with line segments capable of producing severe wind gusts. This wind threat could warrant the need for a Severe Thunderstorm Watch this afternoon. The severe hail threat will be lower than the wind threat although a couple severe hail reports will be possible in Lincoln and Washington counties where the best instability will be. Models show a cold front-like feature moving south of out Wyoming this afternoon reaching the Denver metro area around 5-6pm. It should be a focus for storms to form and the last couple runs of the HRRR have a good amount of rainfall coming down in the Denver metro area as a result of this boundary. It seems plausible to me but accuracy on the HRRR at this lead time can be rough. Showers and storms will continue tonight mainly along the foothills and adjacent plains as a shortwave trough moves southward across the area. Low temperatures will be a few degrees below normal with mid 50s across the plains and 30s and 40s across the higher terrain. .LONG TERM...(Saturday through Thursday) Issued at 322 AM MDT Fri Jun 25 2021 A weak upper level trough will still affect the area on Sat as another surge of cooler air moves into nern CO. Still could see showers in the morning, mainly south of I-70, across the higher terrain. By aftn, there will be enough instability to produce a good chc of showers and a few storms over the higher terrain. Across the plains expect less coverage where MLCAPE will be under 500 j/kg. Highs will be in the upper 60s to mid 70s over nern CO. For Sun into Mon a blocking upper level high will reside over the Pacific Northwest, with an elongated upper level trough, extending from the northern High Plains into ern CO. In addition, will see another reinforcing shot of cool air, affecting the plains on Sun. Overall instability will remain on the low side with MLCAPE remaining at or blo 500 j/kg. However, due to position of the upper level trough and lingering moisture, will probably see sct showers and a few storms both days mainly in the aftn. Highs both days, across the plains, will remain 10 to 15 degrees below normal. Looking ahead to Tue into Wed, the blocking upper level high will generally stay stationary over the nwrn US. There still may be some extension of the upper level trough remaining over ern CO. Thus this would lead to below normal temps with a lingering chc of showers and a few storms both days. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1038 AM MDT Fri Jun 25 2021 Light and variable winds are the rule a DIA this morning. Models are still showing some northerly winds to move in around 21Z. Will leave the tempo group in for thunder and may need another one into the later evening hours. May need to put more rain in through the evening hours as well. Cross sections indicate that some BKN- OVC025-040 ceilings are possible this evening and much of tonight. && .HYDROLOGY... Issued at 350 AM MDT Fri Jun 25 2021 Scattered to numerous storms are expected over the burn areas this afternoon and evening. Precipitable water values will be a bit above normal today with values around 0.80 to 0.90 in Denver. Any storms that do form over the burn areas will have decent motion with them such that they will not stall over the same location for a long time. In addition, instability values over the burn areas will not be very high which should limit the rainfall rates slightly. With all that being said, the multiple rounds of storms with moderate to briefly heavy rainfall could pose a flash flooding risk. I considered putting a limited threat in the burn area flood matrix for all the burn areas but model QPF forecasts are showing the possibility of heavy rainfall amounts east of the Continental Divide. Therefore, there is an elevated threat for flash flooding in the Cameron Peak and Calwood burn areas and limited for the other two. I am somewhat confident that there will be a couple flood advisories issued today although a major flood is very unlikely. There will be a chance of afternoon showers and thunderstorms Saturday through Monday. The risk of flash flooding, in any of the burn scars, will be rather limited each day. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......RJK SHORT TERM...Danielson LONG TERM....RPK AVIATION.....RJK HYDROLOGY....Danielson/RPK
Hazardous weather outlook, Jun 25, 10:56 AM MDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1056 AM MDT Fri Jun 25 2021 COZ030>051-261700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1056 AM MDT Fri Jun 25 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms have already developed over northern Larimer and Weld counties this morning. They are also just beginning to develop over the higher terrain. Showers and thunderstorms are likely across most of the forecast area from mid afternoon well into the evening hours. Some of the storms could produce wind gusts up to 60 mph and one inch hail east of a line from Fort Morgan to Monument Hill. Multiple rounds of showers and thunderstorms are expected over the burn areas. They could produce flash flooding, but major flash flood is not expected at this time. Some showers and thunderstorms will linger across the plains overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday will remain cool with a good chance of showers and a few storms, mainly over the higher terrain. There will be a limited threat for flash flooding, mainly in the East Troublesome and Williams Fork burn areas. For Sunday and Monday, scattered showers and a few storms are expected with cloudy and cool conditions. The threat of flash flooding in the burn areas will be low both days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 25, 12:30 PM MDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Denver CO 1230 PM MDT Fri Jun 25 2021 COZ038-042-048-251915- Logan County CO-Northeast Weld County CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 1230 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD AND WEST CENTRAL LOGAN COUNTIES UNTIL 115 PM MDT... At 1230 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles northeast of Purcell to 4 miles south of Pawnee Buttes to 6 miles southwest of Westplains, or along a line extending from 27 miles northeast of Greeley to 35 miles north of Fort Morgan to 22 miles northwest of Sterling. Movement was southeast at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Westplains, Pawnee Buttes and Keota. LAT...LON 4083 10458 4089 10346 4066 10344 4065 10457 TIME...MOT...LOC 1830Z 295DEG 17KT 4077 10451 4075 10398 4079 10357 ENTREKIN
Special weather statement, Jun 25, 1:10 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Denver CO 110 PM MDT Fri Jun 25 2021 COZ044-251945- Morgan County CO- 110 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN COUNTY UNTIL 145 PM MDT... At 109 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles west of Antelope Springs, or 13 miles north of Fort Morgan, moving southeast at 20 mph. Half inch hail, heavy rain and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Morgan, Log Lane Village and Antelope Springs. LAT...LON 4052 10396 4052 10372 4043 10347 4022 10381 TIME...MOT...LOC 1909Z 309DEG 24KT 4044 10381 ENTREKIN
Special weather statement, Jun 25, 1:52 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Denver CO
152 PM MDT Fri Jun 25 2021
COZ044-048-252015-
Morgan County CO-Logan County CO-
152 PM MDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN AND WESTERN LOGAN
COUNTIES UNTIL 215 PM MDT...
At 151 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Padroni to 5 miles west of
Snyder, or along a line extending from 16 miles north of Sterling to
8 miles northeast of Fort Morgan. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms. There has also been a report of a funnel cloud just
west of Sterling. Expect brief funnel clouds with this line of
storm.
Locations impacted include...
Sterling, Fort Morgan, Brush, Merino, Iliff, Hillrose, Padroni,
Atwood, North Sterling Reservoir, Willard, Logan Corners, Snyder and
Pawnee Pass.
LAT...LON 4088 10296 4044 10335 4043 10347 4029 10347
4011 10363 4029 10383 4052 10363 4053 10358
4058 10358 4096 10325
TIME...MOT...LOC 1951Z 287DEG 18KT 4085 10318 4035 10368
ENTREKINSpecial weather statement, Jun 25, 2:16 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 216 PM MDT Fri Jun 25 2021 COZ041-252100- Elbert/Central and East Douglas Counties Above 6000 Feet CO- 216 PM MDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND WEST CENTRAL ELBERT COUNTIES UNTIL 300 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Elbert, or 22 miles north of Colorado Springs, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elbert. LAT...LON 3921 10478 3928 10442 3913 10435 3913 10476 TIME...MOT...LOC 2016Z 263DEG 13KT 3918 10466 ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 19 min |
| Jun 24, 6:19 PM MDT | Areal Flood Advisory | BOU | Larimer | 86 min |
| Jun 24, 6:33 PM MDT | Special Weather Statement | BOU | Lincoln | 42 min |
| Jun 24, 7:56 PM MDT | Special Weather Statement | BOU | Lincoln | 49 min |
| Jun 25, 12:30 PM MDT | Special Weather Statement | BOU | Weld | 45 min |
| Jun 25, 1:10 PM MDT | Special Weather Statement | BOU | Morgan | 35 min |
| Jun 25, 1:25 PM MDT | Areal Flood Advisory | BOU | Larimer | 70 min |
| Jun 25, 1:32 PM MDT | Areal Flood Advisory | BOU | Boulder | 88 min |
| Jun 25, 1:52 PM MDT | Special Weather Statement | BOU | Logan | 23 min |
| Jun 25, 1:59 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Jefferson | 46 min |
| Jun 25, 2:04 PM MDT | Flash Flood Warning | BOU | Larimer | 116 min |
| Jun 25, 2:26 PM MDT | Special Weather Statement | BOU | Logan | 49 min |
| Jun 25, 2:35 PM MDT | Special Weather Statement | BOU | Elbert | 40 min |
| Jun 25, 2:50 PM MDT | Special Weather Statement | BOU | Broomfield | 40 min |
| Jun 25, 2:57 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
| Jun 25, 3:10 PM MDT | Special Weather Statement | BOU | Phillips | 50 min |
| Jun 25, 3:24 PM MDT | Special Weather Statement | BOU | Lincoln | 51 min |
| Jun 25, 4:12 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 93 min |
| Jun 25, 4:42 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas | 93 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.